Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 6, 2025, 10:27 PM CDT for 5 parishes in Louisiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2025, 10:27 PM CDT (03:27 UTC)
- Expired
- May 7, 2025, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 12:03 AM CDT | FLASH FLOOD | Ville Platte, LA | 911 center reports numerous roadways flooded in Ville Platte. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 96 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1145 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 21.4
The text
As transmitted.
848
WGUS54 KLCH 070327
FFWLCH
LAC001-003-039-053-097-070830-
/O.NEW.KLCH.FF.W.0033.250507T0327Z-250507T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1027 PM CDT Tue May 6 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Evangeline Parish in central Louisiana...
Northwestern St. Landry Parish in central Louisiana...
Northwestern Acadia Parish in southwestern Louisiana...
Southern Allen Parish in southwestern Louisiana...
Northeastern Jefferson Davis Parish in southwestern Louisiana...
* Until 330 AM CDT.
* At 1027 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eunice, Ville Platte, Mamou, Kinder, Basile, Oberlin, Elton,
Turkey Creek, Reeves, Pine Prairie, Chataignier, Bond, Duralde,
Reddell, Bayou Chicot, Chicot State Park, Indian Lake, Harmony,
Leblanc and St. Landry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3069 9286 3074 9261 3100 9241 3087 9224
3085 9224 3085 9214 3057 9222 3043 9254
3044 9312
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
MC1 follow-up statement
717
WGUS54 KLCH 070804
FFWLCH
LAC001-003-039-053-097-070900-
/O.EXT.KLCH.FF.W.0033.000000T0000Z-250507T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
304 AM CDT Wed May 7 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Evangeline Parish in central Louisiana...
Northwestern St. Landry Parish in central Louisiana...
Northwestern Acadia Parish in southwestern Louisiana...
Southern Allen Parish in southwestern Louisiana...
Northeastern Jefferson Davis Parish in southwestern Louisiana...
* Until 400 AM CDT.
* At 304 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 6 inches of rain have fallen. Additional rainfall amounts up
to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eunice, Ville Platte, Mamou, Kinder, Basile, Oberlin, Elton,
Turkey Creek, Reeves, Pine Prairie, Chataignier, Bond, Duralde,
Reddell, Bayou Chicot, Chicot State Park, Indian Lake, Harmony,
Leblanc and St. Landry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3069 9286 3074 9261 3100 9241 3087 9224
3085 9224 3085 9214 3057 9222 3043 9254
3044 9312
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
BrazzellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:47 PM CDT, 6 hours 40 minutes earlier. Its key messages:
- Significant severe weather potential through tonight with strong tornadoes, enhanced damaging winds, and large hail all possible.
- Significant flash flooding potential through tonight, with heavy rainfall and flooding lingering through Wednesday into early Thursday. Rainfall rates of 1 to 3 inches per hour with area wide average storm total rainfall amounts 3 to 8 inches, with some "hot spots" over 10 inches.
- Forecast rainfall amounts and higher tides along the coast may lead to significant river flooding for portions of the lower Neches, lower Sabine, lower Calcasieu basins, along with the Mermentau and Vermilion River basins.
Area forecast discussion, May 6, 3:47 PM CDT, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
347 PM CDT Tue May 6 2025
...New SHORT TERM, LONG TERM, MARINE, HYDROLOGY...
.KEY MESSAGES...
- Significant severe weather potential through tonight with strong
tornadoes, enhanced damaging winds, and large hail all possible.
- Significant flash flooding potential through tonight, with heavy
rainfall and flooding lingering through Wednesday into early
Thursday. Rainfall rates of 1 to 3 inches per hour with area
wide average storm total rainfall amounts 3 to 8 inches, with
some "hot spots" over 10 inches.
- Forecast rainfall amounts and higher tides along the coast may
lead to significant river flooding for portions of the lower
Neches, lower Sabine, lower Calcasieu basins, along with the
Mermentau and Vermilion River basins.
&&
.SHORT TERM...
(Tonight through Thursday night)
Issued at 330 PM CDT Tue May 6 2025
Strong upper level disturbance is approaching the forecast area.
Warm front has moved inland today and through the forecast area
increasing instability and allowing for the potential of surface
based thunderstorms. Strong deep layer shear will increase to go
along with favorable lapse rates and instability to bring about a
severe weather potential from now through tonight.
First, discrete cells will develop ahead of the short wave that
will have the potential to rotating super cells, mainly from now
through sunset with tornadoes and large hail the main concern.
Then convection will consolidate into a squall line feature that
will move through during the evening hours into the overnight.
Damaging wind gusts, large hail, and spin up tornadoes along any
bow features will be possible.
What is also concerning is that very rich Gulf air will be moving
in with PWAT values near 2 inches which is over the 90th
percentile and nearing the max moving average. Mean layer relative
humidity between 100H-50H will be over 80 percent. Therefore,
convection will have a high precipitation efficiency. Probs show
rainfall rates up to 3 inches per hour, and with the convective
feature expected to slow as it moves into Acadiana, with mean
level flow becoming parallel to the low level Theta-E ridge,
training and back-building of cells will be possible. This will
bring about excessive rainfall that could lead to significant
flash flooding as HREF is showing greater than 50 percent chance
for more than 5 inches of rainfall by tomorrow morning in an area
roughly between Alexandria and Lake Charles to Lafayette and New
Iberia. Some guidance showing "hot spots" over 10 inches within
that area.
Frontal system is expected to stall along the I-10 corridor by
Wednesday morning. With a series of disturbance still moving
overhead, high rain chances will continue. Heavy rainfall threat
will also continue, mainly near the boundary, with a severe threat
south of where the boundary sets up.
Rain chances will continue until a secondary cold front moves down
late on Thursday.
Rua
&&
.LONG TERM...
(Friday through next Monday)
Issued at 334 PM CDT Tue May 6 2025
Decent moisture will be hanging around behind the front on Friday
into Saturday, along with a series of disturbance to keep a chance
for rain in the forecast. Drier air looks to finally make it down
late in the weekend into early next week.
Rua
&&
.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Tue May 6 2025
Cluster of elevated showers and storms will affect the Acadiana
terminals of KLFT and KARA through about 06/19z.
Short wave moving in from the west will increase activity later
this afternoon with winds also increasing ahead of the system.
Tried to time when a convective squall line feature is expected to
move across this evening into the overnight.
Shower and thunderstorm activity will linger on Wednesday,
especially along the I-10 corridor terminals of
KBPT/KLCH/KLFT/KARA.
Rua
&&
.MARINE...
Issued at 344 PM CDT Tue May 6 2025
Elevated south winds will continue through the evening hours with
a gradient associated with an approaching storm system. A small
craft advisory will remain in effect until 10 pm. Winds will
slowly decrease after that as gradient relaxes some as the frontal
trough stalls along the I-10 corridor.
A period of offshore winds will develop on Friday as a weak cold
front moves into the coastal waters.
Rua
&&
.HYDROLOGY...
Issued at 346 PM CDT Tue May 6 2025
Looking at the latest hydrologic ensemble systems forecasts there
is potential for significant flooding on the lower Neches, Sabine,
lower Calcasieu, Mermentau and Vermilion River basins due to
excessive rainfall forecast tonight into Wednesday.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 82 63 82 / 90 50 50 60
LCH 69 80 67 82 / 80 70 70 70
LFT 70 79 67 80 / 90 80 80 80
BPT 71 82 68 84 / 70 70 60 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ027>033-044-045-055-
073-074-141>143-152>154-241>243-252>254.
TX...Flood Watch through Thursday evening for TXZ180-201-259>262-515-
516-615-616.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ450-452-
455-470-472-475.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...07In the hours before
Local storm report, May 6, 9:46 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
946 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM Tstm Wnd Dmg 1 N Mire 30.32N 92.19W
05/06/2025 Acadia LA Fire Dept/Rescue
Report of a carport blown down onto a
vehicle. Carport destroyed. Time estimated
by radar.
&&Local storm report, May 6, 9:49 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
949 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Flash Flood 3 SSW De Ridder 30.80N 93.30W
05/06/2025 Beauregard LA Utility Company
Beauregard utility reports numerous roads
flooded and impassible.
&&Local storm report, May 6, 10:03 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1003 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM Flash Flood 1 SW Bundick Lake 30.74N 93.12W
05/06/2025 Beauregard LA Broadcast Media
Media has received numerous reports of
flooding around Bundick Lake. Water has also
been reported inside a garage and is about
halfway up vehicle tires.
&&Local storm report, May 6, 10:14 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1014 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM Flash Flood 3 NNE Bundick Lake 30.79N 93.09W
05/06/2025 Beauregard LA Emergency Mngr
Emergency manager reports Charles Libick rd
is washed out.
&&Local storm report, May 6, 10:15 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1015 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM Flash Flood 3 ESE Bundick Lake 30.73N 93.06W
05/06/2025 Beauregard LA Emergency Mngr
Emergency manager reports Hwy 1147 is
impassible.
&&Local storm report, May 6, 10:17 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1017 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM Hail 5 S Scott 30.17N 92.09W
05/06/2025 M1.25 Inch Lafayette LA Public
Broadcast media reports hail in west
Lafayette.
1142 AM Hail 3 ENE New Iberia 30.02N 91.77W
05/06/2025 M1.50 Inch Iberia LA Public
Photo received of ping pong size hail. Time
estimated by radar.
1142 AM Hail Loreauville 30.06N 91.74W
05/06/2025 M1.00 Inch Iberia LA Public
Photo received of quarter size hail in
Loreauville. Time estimated by radar.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 18 min |
| May 6, 7:09 PM CDT | Special Weather Statement | LCH | Acadia | 36 min |
| May 6, 7:14 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides | 31 min |
| May 6, 7:32 PM CDT | Special Weather Statement | LCH | Beauregard | 28 min |
| May 6, 7:37 PM CDT | Flash Flood Warning | LCH | Allen, Evangeline, Rapides, Vernon | 5 hr |
| May 6, 7:45 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides | 15 min |
| May 6, 7:57 PM CDT | Flash Flood Warning | LCH | Beauregard | 8 hr |
| May 6, 7:59 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette | 31 min |
| May 6, 8:29 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin | 31 min |
| May 6, 8:41 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 34 min |
| May 6, 8:49 PM CDT | Tornado Warning | LCH | Allen, Evangeline, Rapides | 26 min |
| May 6, 8:50 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu | 7 hr |
| May 6, 8:54 PM CDT | Flash Flood Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 6, 9:01 PM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 4 hr |
| May 6, 9:15 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 8 min |
| May 6, 9:20 PM CDT | Special Weather Statement | LCH | Beauregard | 85 min |
| May 6, 9:22 PM CDT | Special Weather Statement | LCH | Lafayette | 23 min |
| May 6, 9:25 PM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| May 6, 10:37 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 38 min |
| May 6, 10:48 PM CDT | Special Weather Statement | LCH | Saint Landry | 27 min |
| May 6, 11:02 PM CDT | Special Weather Statement | LCH | St. Mary | 13 min |
| May 6, 11:07 PM CDT | Flash Flood Warning | LCH | Calcasieu, Jefferson Davis | 7 hr |
| May 6, 11:57 PM CDT | Flash Flood Warning | LCH | Acadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 7 hr |
| May 7, 12:17 AM CDT | Flash Flood Warning | LCH | Calcasieu | 6 hr |
| May 7, 12:59 AM CDT | Flash Flood Warning | LCH | Allen, Evangeline | 3 hr |
| May 7, 3:04 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 7, 3:04 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| May 7, 3:05 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 7, 3:06 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| May 7, 3:09 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 36 min |
| May 7, 3:14 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| May 7, 3:47 AM CDT | Special Weather Statement | LCH | Cameron | 28 min |
| May 7, 3:51 AM CDT | Special Marine Warning | LCH | 24 min | |
| May 7, 3:58 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 6 hr |
| May 7, 4:03 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 27 min |
| May 7, 4:57 AM CDT | Special Weather Statement | LCH | Vermilion | 33 min |
| May 7, 5:05 AM CDT | Flash Flood Warning | LCH | Iberia, Jefferson Davis, Vermilion | 3 hr |
| May 7, 5:54 AM CDT | Special Marine Warning | LCH | 36 min | |
| May 7, 5:56 AM CDT | Special Weather Statement | LCH | Saint Martin | 34 min |
| May 7, 6:13 AM CDT | Areal Flood Warning | LCH | Calcasieu, Jefferson Davis | 3 hr |
| May 7, 6:33 AM CDT | Special Weather Statement | LCH | St. Mary | 27 min |
| May 7, 6:59 AM CDT | Areal Flood Warning | LCH | Acadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more | 4 hr |
| May 7, 7:11 AM CDT | Flash Flood Warning | LCH | Iberia, St. Mary, Vermilion | 3 hr |
| May 7, 8:39 AM CDT | Special Marine Warning | LCH | 96 min | |
| May 7, 8:59 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 37 hr |
| May 7, 9:00 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 6 days |
| May 7, 10:34 AM CDT | Special Marine Warning | LCH | 86 min | |
| May 7, 11:54 AM CDT | Special Marine Warning | LCH | 36 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.